Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 35, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 19, 2015, 7:03 PM CDT for Callahan County, Texas. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2015, 7:03 PM CDT (00:03 UTC)
- Expired
- May 19, 2015, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 43 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:21 PM CDT | FUNNEL CLOUD | Cross Plains, TX | |
| May 19, 7:22 PM CDT | HAIL 1 | Cross Plains, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1306 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 26.2
The text
As transmitted, in the capitals the NWS used until 2016.
946
WFUS54 KSJT 200003
TORSJT
TXC059-200030-
/O.NEW.KSJT.TO.W.0035.150520T0003Z-150520T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
703 PM CDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 702 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR CROSS PLAINS...AND MOVING NORTHEAST AT 20
MPH.
HAZARD...TORNADO...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
CROSS PLAINS AND COTTONWOOD AROUND 715 PM CDT.
ATWELL AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3208 9938 3215 9938 3231 9912 3230 9911
3209 9911 3208 9912
TIME...MOT...LOC 0004Z 243DEG 19KT 3212 9923
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
HUBER1 follow-up statement
221
WWUS54 KSJT 200022
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
722 PM CDT TUE MAY 19 2015
TXC059-200030-
/O.CON.KSJT.TO.W.0035.000000T0000Z-150520T0030Z/
CALLAHAN TX-
722 PM CDT TUE MAY 19 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CALLAHAN
COUNTY UNTIL 730 PM CDT...
AT 721 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CROSS PLAINS...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
CALLAHAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...PARK YOUR VEHICLE AND STAY PUT.
&&
LAT...LON 3208 9926 3221 9927 3231 9912 3230 9911
3209 9911 3208 9912
TIME...MOT...LOC 0022Z 243DEG 19KT 3216 9913
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
HUBERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 19, 6:02 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 19, 6:02 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 602 PM CDT Tue May 19 2015 .AVIATION... /00Z TAFS/ Scattered showers and thunderstorms are affecting mainly the KABI TAF this evening, where a VCTS group was included. Elsewhere, convection should remain isolated. Stratus will move back into all of the TAF sites after 06z, resulting in MVFR/IFR ceilings. VFR ceilings should return to all sites by late morning or early afternoon Wednesday. A cold front will approach KABI around 17z, then slowly move south. Scattered showers and thunderstorms will be possible along and behind the front, along with a wind shift to the north at 8 to 12 knots. && .PREV DISCUSSION... /ISSUED 353 PM CDT Tue May 19 2015/ SHORT TERM... (Today and Tonight) ..Flash flood Watch has been extended until 10 PM CDT tonight for the Big Country, Concho Valley, and Heartland... The atmosphere is unstable this afternoon with RUC SB CAPES of 4000 J/KG. Severe storms are certainly possible this afternoon and evening with the very strong instability. Strong storms were already developing in the Trans Pecos and eastern Permian basin, where less stratus was bringing more heating and instability. These will likely move eastward into the Concho Valley this evening. Scattered showers and thunderstorms were also developing from Robert Lee to Brownwood, then northward into the Big Country. With saturated soil conditions from Wednesday storms, the flash flood watch has been extended to 10 PM CDT to catch the evening storms. While coverage is expected to be less, excessive rainfall rates from slow moving storms will likely cause localized flash flooding on saturated soils. The atmosphere remains very moist, with the SPC mesoanalysis page indicating very high precipitable waters of 1.5 to 1.7 inches, which could bring very efficient rainfall production. Wednesday, a cold front will move into the Big Country in the afternoon, and through the rest of West Central Texas overnight. The atmosphere will remain unstable, and the front may be a focus for severe thunderstorm development and localized flooding. 04 LONG TERM... (Wednesday night through Tuesday) The slow moving cold front is forecast to be near the I-20 corridor by Wednesday evening. A potent shortwave trough is progged to be lifting northeast across Far West TX by this time, increasing large scale forcing for ascent. Precipitable water values will be in the 1.4 to 1.6" range, providing ample moisture for convective development. As thunderstorms develop along/north of this cold front, southerly winds above the boundary layer will feed Gulf moisture into the complex. This will help propagate the cold front slowly south across the CWA through Thursday morning, with east to northeast surface winds developing across West Central TX. Relatively weak winds aloft will result in slower storm motions, enhancing the potential for locally heavy rainfall. Another Flash Flood Watch may be required for this period. The best rain chances shift to the southern zones on Thursday as slightly drier air advects into the area behind this cold front. Cooler temperatures are anticipated on Thursday, with highs in the mid/upper 60s across the Big Country to the mid 70s along the I-10 corridor. The next shortwave trough is progged to approach West TX Thursday and Thursday night. Rain chances ramp up accordingly, as fairly widespread convection is anticipated across West Central TX. Additional locally heavy rainfall will be possible during the overnight hours. Southerly winds are forecast to resume on Friday as the aforementioned surface boundary washes out. Temperatures are expected to respond by warming into the upper 70s to lower 80s. Again, showers and thunderstorms will be possible, especially during the afternoon and evening hours as thunderstorms over the Permian Basin drift east into West Central TX. The weather pattern over the weekend suggests a potential not only for heavy rainfall, but also for severe weather. Southwest flow aloft increases as a strong shortwave trough moves slowly east across the Four Corners. Warmer surface temperatures, rich Gulf moisture, and steepening mid-level lapse rates will increase the potential for strong to severe thunderstorms. In summary, showers and thunderstorms will be possible areawide through Monday. The severe weather threat will be relatively low, albeit still present. The potential for severe thunderstorms will increase this weekend. Heavy rainfall will be the primary concern through the period. Total rainfall amounts exceeding 4 inches are possible. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 78 59 69 60 / 40 40 50 30 60 San Angelo 68 83 63 73 63 / 30 30 60 40 60 Junction 69 83 67 77 65 / 20 20 60 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH until 10 PM CDT this evening FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Fisher... Haskell...Irion...Jones...McCulloch...Nolan...Runnels...San Saba...Shackelford...Sterling...Taylor...Throckmorton...Tom Green. && Daniels
Hazardous weather outlook, May 19, 3:20 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 320 PM CDT TUE MAY 19 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 320 PM CDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH HAS BEEN EXTENDED TO 10 PM CDT. AREAS ALONG AND NORTH OF A MERTZON...SAN ANGELO...SAN SABA LINE HAVE THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND FLOODING ON ALREADY SATURATED SOILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. THE BEST AREA FOR DEVELOPMENT IS ALONG AND NORTHWEST OF AN OZONA...MERTZON...BALLINGER TO CROSS PLAINS LINE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY OVER MUCH OF WEST CENTRAL TEXAS. THE MAIN THREATS ARE LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLOODING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK. WHILE A FEW SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY WITH LARGE HAIL AND DAMAGING WINDS...THE MAIN THREAT WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, May 19, 5:24 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
524 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 5 ENE OPLIN 32.16N 99.49W
05/19/2015 E1.00 INCH CALLAHAN TX PUBLIC
&&
EVENT NUMBER SJT1500392
DOLLLocal storm report, May 19, 5:46 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
546 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL SILVER VALLEY 31.96N 99.55W
05/19/2015 E1.00 INCH COLEMAN TX CO-OP OBSERVER
&&
EVENT NUMBER SJT1500393
DOLLLocal storm report, May 19, 5:57 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 ESE LAWN 32.13N 99.73W
05/19/2015 E1.75 INCH TAYLOR TX CO-OP OBSERVER
&&
EVENT NUMBER SJT1500394
DOLLLocal storm report, May 19, 6:17 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 7 NNE SILVER VALLEY 32.05N 99.50W
05/19/2015 E1.75 INCH COLEMAN TX CO-OP OBSERVER
&&
EVENT NUMBER SJT1500395
DOLLLocal storm report, May 19, 6:47 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
647 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 7 NNE SILVER VALLEY 32.05N 99.50W
05/19/2015 E1.75 INCH COLEMAN TX TRAINED SPOTTER
QUARTER TO GOLF BALL HAIL COVERING THE GROUND.
&&
EVENT NUMBER SJT1500396
DOLLLocal storm report, May 19, 6:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
648 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FUNNEL CLOUD 10 NE SILVER VALLEY 32.06N 99.42W
05/19/2015 COLEMAN TX TRAINED SPOTTER
RAPIDLY ROTATING WALL CLOUD WITH A FUNNEL CLOUD. THE
FUNNEL CLOUD DID NOT TOUCH DOWN.
&&
EVENT NUMBER SJT1500397
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:44 AM CDT | Special Weather Statement | SJT | Throckmorton | 31 min |
| May 20, 5:09 AM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 111 min |
| May 20, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 62 min |
| May 20, 4:09 PM CDT | Special Weather Statement | SJT | Crockett | 51 min |
| May 20, 4:52 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher | 53 min |
| May 20, 5:10 PM CDT | Areal Flood Advisory | SJT | Irion, Schleicher, Tom Green | 2 hr |
| May 20, 5:26 PM CDT | Special Weather Statement | SJT | Crockett | 34 min |
| May 20, 5:37 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 53 min |
| May 20, 5:53 PM CDT | Special Weather Statement | SJT | Crockett | 37 min |
| May 20, 6:12 PM CDT | Areal Flood Advisory | SJT | Crockett | 2 hr |
| May 20, 6:33 PM CDT | Special Weather Statement | SJT | Schleicher | 27 min |
| May 20, 6:40 PM CDT | Areal Flood Advisory | SJT | Schleicher, Sutton | 2 hr |
| May 20, 6:52 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 53 min |
| May 20, 6:54 PM CDT | Special Weather Statement | SJT | Crockett | 36 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.